MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1613C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of a 75mm aaa.It was confirmed it was a routine evar and performed according to the ifu.  it was reported that during the index procedure, the physician deployed an endurant iis bifurcated system ((b)(4))via the left femoral access, followed by the contralateral limb ((b)(4)) via the right femoral access, and then the ipsilateral limb ((b)(4)) through the 16 fr sheath placed in the left femoral artery, after the main body delivery system was removed.A reliant balloon was then used to mold the seal zones and stent graft overlap.All this was performed without any issues.  on post implant and balloon angiogram, an endoleak was noted. diffuse contrast was visualized outside the stent graft and within the sac.The sales representative thought this to be a type iv endoleak due to graft porosity and anticoagulation.It was reported that the anesthetist  had just administered 1000 units of heparin a few minutes before the angiogram was performed.That was one hour from the initial heparin dose of 6500 units when the case started.The physician did not agree that it was a type iv endoleak. after taking multiple angiograms at different angles the physician  concluded that it was suspicious of a type iii leak, where the contralateral limb exits the contralateral (gate) limb on the main body.The physician  said it looked like there could be a "hole or tear" in the graft.  as a result, the physician decided to place an addition limb ((b)(4)) inside the existing right (contralateral) limb. after ballooning the limb with the reliant balloon, another angiogram performed showed the same leak that was essentially no different than the previous angiograms.At this point it was reported that the act (activated coagulation time)  blood test that was taken several minutes prior, came back as 275.The physician stated that this did not appear to be high enough to cause such a traumatic looking type iv endoleak.The physician then left the or table to discuss this case with a colleague and review the angiograms.No conclusion was drawn.  following this, it was noted that it had been about 30 minutes since the last act and another angiogram was performed.This angiogram showed there was no longer any evidence on an endoleak.  2 more angiograms were performed at different angles and each of them again showed no evidence of endoleak.It was confirmed no other stent grafts received any intervention besides the contralateral limb (b)(4) at this point the physician agreed that the endoleak could have been a type iv endoleak.The procedure was then completed.The physician closed the femoral arteries and a non mdt closure device was used.The patient was discharged the following morning.  for a cause of the event, it was reported the physician was still not 100% convinced that it was a type iv leak due to graft porosity and anticoagulation.  no additional clinical sequalae were provided the patient is fine.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleak was confirmed on the films provided; however, the cause of the event could not be fully determined.A type iii fabric endoleak seems unlikely to have occurred at index.Analysis of the returned films did not reveal any anatomical characteristics (e.G., severe calcification) that may have contributed to an acute fabric tear in areas where contrast blush was seen.A type iiia junctional endoleak seems less likely as there appeared to be sufficient component overlap.Contrast blush appeared to be present at different levels within the stent graft system.This appears most likely to have been an acute type iv blush endoleak caused by fabric porosity and anti-thrombotic medication, which most likely would have self-resolved within 24h.Factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have contributed to this possible type iv endoleak.It is possible that this likely type iv endoleak may have been exacerbated by the observed fabric stretching resulting from the stent diameter expansion seen near the endoleak just below the contralateral limb component junction.A type ii endoleak from collateral vessel patency may have also been present.Analysis of the returned films did not reveal any obvious stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15914910
Report Number9612164-2022-04575
Device Sequence Number12402837
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight68 KG